MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TIBIAL BROACH CEMENTED SIZE E-F; INSTRUMENT

ZIMMER BIOMET, INC. TIBIAL BROACH CEMENTED SIZE E-F; INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported by the head of medical device reprocessing unit that the teeth on the broach are visibly chipped/fractured.Damage was not noticed in the operating room.
 
Additional Manufacturer Narrative
(b)(4) this follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d4, d10, e1, e2.E3, g3, g4, g7, h1, h2, h3, h6, h10 d4: udi # (b)(4) the complaint is confirmed.Visual evaluation of the returned instrument shows repeated use and some of the teeths were fractured.Dimensions were measured and found to be within print specification.Review of the device history record(s) (zb and supplier) identified no deviations or anomalies during manufacturing related to the reported event.Reported event did not occur in an operating room or as part of a medical procedure; medical records are not available for review.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
TIBIAL BROACH CEMENTED SIZE E-F
Common Device Name
INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9943293
Report Number0001822565-2020-01036
Device Sequence Number2240060
Product Code JWH
UDI-Device Identifier00889024247338
UDI-Public(01)00889024247338
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K122765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42539902205
Device Lot Number64305168
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/18/2020
Supplement Date Received by Manufacturer08/13/2020
Initial Report FDA Received Date04/09/2020
Supplement Report FDA Received Date08/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1